Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 175, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 18, 2015, 6:25 PM CDT for McPherson County, Rice County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 18, 2015, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties McPherson County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:49 PM CDT | TSTM WND GST 60 | 7 Nnw Mcpherson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS53 KICT 182325
SVRICT
KSC113-159-190000-
/O.NEW.KICT.SV.W.0175.150718T2325Z-150719T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL RICE COUNTY IN CENTRAL KANSAS...
WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINDOM...OR
10 MILES NORTHWEST OF INMAN...MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...WINDOM AND MCPHERSON AIRPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 57 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3823 9793 3834 9801 3846 9790 3852 9776
3832 9756
TIME...MOT...LOC 2321Z 232DEG 18KT 3832 9792
HAIL...1.75IN
WIND...70MPH
$$
HOWERTON3 follow-up statements
253
WWUS53 KICT 182332
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT SAT JUL 18 2015
KSC113-159-190000-
/O.CON.KICT.SV.W.0175.000000T0000Z-150719T0000Z/
RICE KS-MCPHERSON KS-
632 PM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL RICE AND WESTERN MCPHERSON COUNTIES...
AT 631 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF LITTLE RIVER TO NEAR WINDOM...MOVING
NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...WINDOM AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3823 9793 3834 9801 3846 9790 3852 9776
3832 9756
TIME...MOT...LOC 2331Z 224DEG 23KT 3829 9797 3835 9786
HAIL...1.25IN
WIND...70MPH
$$
HOWERTON240
WWUS53 KICT 182350
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT SAT JUL 18 2015
KSC159-190000-
/O.CAN.KICT.SV.W.0175.000000T0000Z-150719T0000Z/
RICE KS-
650 PM CDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3826 9782 3833 9792 3846 9790 3852 9776
3832 9756
TIME...MOT...LOC 2350Z 227DEG 22KT 3835 9786 3844 9776
$$
KSC113-190000-
/O.CON.KICT.SV.W.0175.000000T0000Z-150719T0000Z/
MCPHERSON KS-
650 PM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN MCPHERSON COUNTY...
AT 650 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINDOM TO 7 MILES NORTHWEST OF MCPHERSON...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...WINDOM AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3826 9782 3833 9792 3846 9790 3852 9776
3832 9756
TIME...MOT...LOC 2350Z 227DEG 22KT 3835 9786 3844 9776
HAIL...1.00IN
WIND...60MPH
$$
HOWERTON357
WWUS53 KICT 182358
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT SAT JUL 18 2015
KSC113-190007-
/O.EXP.KICT.SV.W.0175.000000T0000Z-150719T0000Z/
MCPHERSON KS-
658 PM CDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON COUNTY WILL
EXPIRE AT 700 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER PENNY SIZED HAIL...WINDS
TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3826 9782 3833 9792 3846 9790 3852 9776
3832 9756
TIME...MOT...LOC 2355Z 232DEG 18KT 3835 9786 3844 9776
$$
HOWERTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:03 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 18, 3:03 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT SAT JUL 18 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 259 PM CDT SAT JUL 18 2015 INITIAL ISOLATED-WIDELY SCATTERED CONVECTIVE INITIATION IS EXPECTED ROUGHLY 22Z-00Z...FROM SOUTHWEST KS THROUGH CENTRAL AND NORTHEAST KS...ALONG A PRE-FRONTAL TROUGH AXIS AND WHERE THIS TROUGH INTERSECTS THE COLD FRONT ACROSS NORTHEAST KANSAS. A FEW SMALL STORM CLUSTERS MAY DEVELOP DURING THE EVENING IN THIS CONVERGENCE ZONE...AIDED BY MOISTURE TRANSPORT VIA A 40 KNOT SOUTHERLY LOW- LEVEL JET. FAIRLY STRONG INSTABILITY IS PROGGED ALONG THE PRE- FRONTAL TROUGH IN OUR AREA...WITH EXTREME INSTABILITY ACROSS NORTH-CENTRAL AND NORTHEAST KS. DEEP LAYER SHEAR IS WEAKER FURTHER SOUTH AND STRONGER ACROSS NORTHERN/EASTERN KS. NEVERTHELESS...VEERING DIRECTIONAL WIND PROFILES...STEEP LOW-MID LEVEL LAPSE RATES...AND LARGE TEMPERATURE/DEWPOINT SPREADS IN THE SUB-CLOUD LAYER...WILL SUPPORT A FEW STRONG TO SEVERE STORMS WITH WIND/HAIL THREATS. A WEAK SHORTWAVE OVER UTAH IS PROGGED TO TOP THE UPPER RIDGE...MOVING EASTWARD ACROSS THE CENTRAL PLAINS LATER TONIGHT INTO SUNDAY. THEREFORE...ADDITIONAL CONVECTIVE CLUSTERS MAY EVOLVE OVER THE HIGH PLAINS...AND PUSH EASTWARD ACROSS NORTHERN KANSAS LATE TONIGHT INTO SUNDAY MORNING. FAVORING 12Z/18TH NAM-WRF AND 00Z/18TH ECMWF...BY LATE SUNDAY AFTERNOON...THE FRONT COULD STRETCH FROM CENTRAL MISSOURI...TO SOUTH CENTRAL AND SOUTHWEST KANSAS. FRONTAL CONVERGENCE...DAYTIME HEATING...AND MOISTURE POOLING JUST ON THE NORTH SIDE OF THE FRONTAL ZONE...MAY LEAD TO ISOLATED-WIDELY SCATTERED STORM DEVELOPMENT VERY LATE PM/EVE. A WEAK SOUTH-SOUTHWESTERLY LOW-LEVEL JET WILL DEVELOP SUNDAY NIGHT WHICH SHOULD AID IN SUSTAINING FURTHER CONVECTIVE DEVELOPMENT ALONG/NORTH OF THE FRONT...WITH HIGHEST CHANCES ACROSS NORTHERN KS. A FEW SEVERE STORMS APPEAR LIKELY SUN PM/EVE...GIVEN 2500-3500 J/KG MLCAPE AND 25-40 KT DEEP-LAYER SHEAR VECTORS ALONG/JUST NORTH OF THE FRONT. BASED ON THE EXPECTED FRONTAL POSITION SUNDAY PM...HEAT INDICES OF 104-107 ARE PROJECTED SOUTH OF THE FRONT AND WILL MAINTAIN CURRENT HEAT ADVISORY HEADLINE IN AREAL EXTENT/TIMING. THE POSITIVELY-TILTED TROUGH AXIS OVER THE NORTHWESTERN STATES...IS PROGGED TO SWEEP EAST ACROSS THE NORTHERN/CENTRAL PLAINS SUNDAY NIGHT-MONDAY...WHICH WILL PROVIDE A NEW SURGE ON THE FRONT...PUSHING IT FURTHER SOUTHWARD...WITH THE FRONT STANDING A DECENT CHANCE TO MAKE IT JUST SOUTH OF KANSAS BY 12Z TUESDAY BEFORE STALLING. STRONG- SEVERE STORM CHANCES WILL CONTINUE WITH THE FRONT MOVING THROUGH MONDAY-MONDAY NIGHT...AND FOR TUESDAY NEAR AND SOUTH OF THE OKLAHOMA BORDER. MOISTURE TRANSPORT NORTH OF THE STALLED FRONT TUESDAY NIGHT...SHOULD ALLOW STORM CHANCES OVERNIGHT WITH HIGHEST CHANCES OVER OUR SOUTHERN/WESTERN COUNTIES...INTO THE CENTRAL HIGH PLAINS. SOME RELIEF FROM THE HEAT WILL SPREAD INTO CENTRAL KS INITIALLY SUNDAY-MONDAY...AND OVER THE ENTIRE AREA FOR TUESDAY. JMC .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 259 PM CDT SAT JUL 18 2015 THE GFS AND ECMWF REMAIN CONSISTENT IN DEPICTING SHORTWAVE ENERGY TOPPING THE UPPER RIDGE...AND PASSING ACROSS THE CENTRAL PLAINS WEDNESDAY WHICH ACTS TO LIFT THE OLD FRONT NORTHEASTWARD AS A WARM FRONT. THIS WILL PROVIDE A CHANCE OF THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT. THEN RAIN CHANCES SHOULD SHIFT NORTHEAST AWAY FROM THE AREA LATER IN THE WEEK...AS MID-UPPER HEIGHTS RISE AND STRONG LOW-LEVEL THERMAL RIDGE DEVELOPMENT OCCURS NORTHEASTWARD INTO KANSAS. TEMPERATURES WEDNESDAY ARE PROGGED A COUPLE DEGREES BELOW NORMAL...HOWEVER THE HEAT SHOULD RETURN FOR LATE IN THE WEEK. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1240 PM CDT SAT JUL 18 2015 FOR ICT-HUT-SLN-RSL-CNU...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON- EVENING ALONG A PRE-FRONTAL WIND SHIFT IN THE VICINITY OF SLN- HUT-ICT. THE STRONGEST ACTIVITY WILL BE CAPABLE OF ISOLATED OCCURRENCES OF SEVERE DOWNBURST WINDS AND LARGE HAIL...ALONG WITH LOCALLY VERY HEAVY DOWNPOURS. FOR NOW ONLY INCLUDED VCTS AT SLN- HUT-ICT. ACTIVITY SHOULD TEND TO WANE BY LATE EVENING...WITH POSSIBLY AN ADDITIONAL CLUSTER OF THUNDERSTORMS AFFECTING RSL-SLN AFTER MIDNIGHT...AS ACTIVITY ROLLS EAST OFF THE HIGH PLAINS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 96 75 93 / 20 20 30 30 HUTCHINSON 76 95 73 92 / 30 30 50 40 NEWTON 75 93 72 92 / 30 30 40 40 ELDORADO 76 96 74 93 / 20 30 30 40 WINFIELD-KWLD 76 98 75 94 / 10 20 20 30 RUSSELL 71 90 69 91 / 50 40 60 50 GREAT BEND 71 92 70 91 / 40 30 60 50 SALINA 74 91 72 91 / 40 40 60 50 MCPHERSON 75 93 72 91 / 30 40 60 40 COFFEYVILLE 76 96 75 94 / 10 20 20 20 CHANUTE 75 95 74 92 / 10 30 30 40 IOLA 75 94 73 91 / 20 40 40 40 PARSONS-KPPF 76 96 75 93 / 10 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ049-051>053- 068>072-083-092>096-098>100. HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ091>096- 098>100. &&
Hazardous weather outlook, Jul 18, 3:47 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 347 PM CDT SAT JUL 18 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 347 PM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT DANGEROUS HEAT WILL PERSIST ACROSS MUCH OF THE AREA THIS AFTERNOON AND EARLY EVENING...WITH HEAT INDICES OF 105 TO 108 DEGREES. REFER TO THE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING FOR LOCATIONS NORTHWEST OF THE KANSAS TURNPIKE...BUT GENERALLY SOUTHEAST OF A LINE EXTENDING FROM GREAT BEND TO LINCOLN. A HANDFUL OF STRONG TO SEVERE STORMS ARE POSSIBLE...CAPABLE OF HALF-DOLLAR SIZE HAIL...60 TO 70 MPH WINDS AND LOCALLY VERY HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED MINOR FLOODING. THE SEVERE THREAT SHOULD WANE LATE THIS EVENING. ADDITIONAL THUNDERSTORM ACTIVITY MAY MOVE EAST INTO CENTRAL AND NORTHERN KANSAS AFTER MIDNIGHT...WITH AN ATTENDANT THREAT OF GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL AFFECT SOUTHERN KANSAS SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. SEE THE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ALONG A COLD FRONT SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH LOCATIONS ALONG AND NORTH OF HIGHWAY 400 HAVING THE BEST CHANCE TO EXPERIENCE STORMS. THE STRONGER STORMS SUNDAY AFTERNOON AND SUNDAY NIGHT WILL BE CAPABLE OF 60 TO 70 MPH WINDS ALONG WITH HALF-DOLLAR SIZE HAIL. HIGH RAINFALL RATES WILL ALSO BE POSSIBLE WITH STORMS SUNDAY AND SUNDAY NIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING. STORMS WILL REMAIN IN THE FORECAST FOR MONDAY THROUGH WEDNESDAY NIGHT...WITH AT LEAST SOME STRONG STORMS POSSIBLE THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jul 18, 5:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT SAT JUL 18 2015
KSZ067-182245-
RENO KS-
515 PM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 513 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR PLEVNA...OR 11 MILES EAST OF ZENITH...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ARLINGTON...PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE AND LANGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3796 9842 3813 9823 3807 9806 3786 9806
3781 9830
TIME...MOT...LOC 2213Z 232DEG 19KT 3793 9829
HOWERTONLocal storm report, Jul 18, 5:35 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL PLEVNA 37.97N 98.31W
07/18/2015 E1.50 INCH RENO KS PUBLIC
&&
SGSSpecial weather statement, Jul 18, 6:19 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT SAT JUL 18 2015
KSZ050-051-182345-
MCPHERSON KS-RICE KS-
619 PM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
EAST CENTRAL RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR WINDOM...OR 10 MILES NORTHWEST
OF INMAN...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINDOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3823 9793 3832 9803 3846 9790 3846 9781
3829 9774
TIME...MOT...LOC 2316Z 232DEG 18KT 3831 9794
HOWERTONSpecial weather statement, Jul 18, 6:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT SAT JUL 18 2015
KSZ067-190000-
RENO KS-
625 PM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER ABBYVILLE...OR 12 MILES
SOUTHWEST OF NICKERSON...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SOUTH HUTCHINSON...NICKERSON...ARLINGTON...PARTRIDGE...PLEVNA AND
ABBYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3817 9807 3817 9806 3794 9789 3788 9826
3801 9833
TIME...MOT...LOC 2323Z 247DEG 31KT 3800 9821
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:42 PM CDT | Special Weather Statement | ICT | Barton | 48 min |
| Jul 17, 7:50 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 25 min |
| Jul 17, 8:17 PM CDT | Areal Flood Warning | ICT | Barton | 13 hr |
| Jul 17, 8:21 PM CDT | Special Weather Statement | ICT | Barton | 39 min |
| Jul 17, 9:55 PM CDT | Special Weather Statement | ICT | Saline | 35 min |
| Jul 17, 10:29 PM CDT | Special Weather Statement | ICT | Saline | 61 min |
| Jul 18, 5:15 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| Jul 18, 5:31 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 44 min |
| Jul 18, 6:19 PM CDT | Special Weather Statement | ICT | McPherson | 26 min |
| Jul 18, 6:25 PM CDT | Special Weather Statement | ICT | Reno | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.